MAUDE Adverse Event Report: ZIMMER BIOMET, INC. GLENOID IMPACTOR; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. GLENOID IMPACTOR; PROSTHESIS, SHOULDER
Model Number SBGL5001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the tip of the impactor was broken after receiving it from wash in sterile processing.The surgery was completed successfully with another device.No adverse event has been reported as a result of the malfunction.
 
Event or Problem Description
No additional event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were corrected: d4 (udi#) and h4.Reported event was confirmed by review of pictures.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : product location unknown.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h10 complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified signs of use, nicks, scratches, gouges wear, and strike marks.It is confirmed the impactor pad has fractured and not all the pieces were returned.The device was submitted for further analysis.The analysis determined fracture surface artifacts of hackle marks and river lines are consistent with the overload failure.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information is available at the time of this report.

Brand Name
GLENOID IMPACTOR
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13225895
Report Number0001825034-2022-00026
Device Sequence Number3957865
Product Code KWT
UDI-Device Identifier00889024574854
UDI-Public(01)00889024574854(11)191212(10)64602178
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K191814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBGL5001
Device Catalogue NumberSBGL5001
Device Lot Number64602178
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer02/14/2022
03/15/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/15/2022
03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown